MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE

SMITH & NEPHEW, INC. SCR BIORCI-HA 7X25 8MM HEAD STERILE; SCREW, FIXATION, BONE
Model Number 7207675
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the surgery the biorci was found to be broken when it was being inserted into the patient's body.Surgery was completed using a smith and nephew back up device with no significant delay.
 
Event or Problem Description
It was reported that during an acl surgery the biorci was found to be broken when it was being inserted into the patient's body.All the broken pieces were removed using tweezers.Surgery was completed using a smith and nephew back up device with no significant delay.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported screw biorci-ha 7x25 w/8mm head, used in treatment, has not been returned for evaluation.Without the reported product a visual or functional evaluation cannot be performed and the customers complaint cannot be confirmed.From the information provided, the screw broke during insertion.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: not using the recommended prep device prior to insertion of the screw.The instruction for use outlines precautionary statements and instructions in regards to the use of the device to avoid damage or non-functionality.A review of the manufacturing and complaint records was performed for the reported lot, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.

Brand Name
SCR BIORCI-HA 7X25 8MM HEAD STERILE
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10293080
Report Number1219602-2020-01082
Device Sequence Number923233
Product Code HWC
UDI-Device Identifier03596010459930
UDI-Public03596010459930
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2023
Device Model Number7207675
Device Catalogue Number7207675
Device Lot Number50762647
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer07/06/2020
08/14/2020
Initial Report FDA Received Date07/18/2020
Supplement Report FDA Received Date07/23/2020
08/18/2020
Patient Sequence Number1